MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY; TUBE, TRACHEOSTOMY

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY; TUBE, TRACHEOSTOMY
Model Number 60PFS35
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the outer coating was breaking up.The tube had been changed twice.No patient injury was reported.
 
Additional Manufacturer Narrative
This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A sample was received in used conditions without its original packaging.Visual inspection was performed at 12 under normal conditions of illumination in order to detect any damage on the part.During the visual inspection, it was observed that surface of the shaft was damaged (broken silicon).No functional testing was performed during the evaluation.A review of the manufacturing process for was conducted by quality engineer in order to verify that there are no situations or practices that could create the event.No discrepancies were found.After a review of the different verifications that are performed during the manufacturing process to detect damage components, the most probable root cause is that damaged occurred after the product left the manufacturing facility.As a preventive action manufacturing personnel was notified by the area trainer as awareness of the failure mode reported by the customer.

Brand Name
BIVONA TRACHEOSTOMY
Common Device Name
TUBE, TRACHEOSTOMY
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15635395
Report Number3012307300-2022-25211
Device Sequence Number17629480
Product Code JOH
UDI-Device Identifier15021312005851
UDI-Public15021312005851
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60PFS35
Device Catalogue Number60PFS35
Device Lot Number3529858
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Initial Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown